Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 62, NWS Miami, FL

June 20, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 20, 2006, 5:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2006, 5:13 PM EDT (21:13 UTC)
Expired
Jun 20, 2006, 6:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 202114
SVRMFL
FLC021-202200-
/O.NEW.KMFL.SV.W.0062.060620T2113Z-060620T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 600 PM EDT

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS ARE ALSO POSSIBLE OF PRODUCING LARGE
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM OCHOPEE TO BELLE MEADE MOVING SOUTHWEST AT  5 TO 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BELLE MEADE BY 515 PM EDT.
  CARNESTOWN BY 525 PM EDT.
  EVERGLADES CITY BY 555 PM EDT.
  GOODLAND BY 600 PM EDT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2589 8117 2613 8172 2599 8201 2577 8142

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 202136
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
534 PM EDT TUE JUN 20 2006

FLC021-202200-
/O.CON.KMFL.SV.W.0062.000000T0000Z-060620T2200Z/
COLLIER FL-
534 PM EDT TUE JUN 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN COLLIER COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED MAINLY ALONG U.S. HIGHWAY 41 FROM NAPLES TO EVERGLADES 
CITY...MOVING SOUTHWEST AT 5 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2589 8117 2613 8172 2599 8201 2577 8142

$$

EC
000
WWUS52 KMFL 202201
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT TUE JUN 20 2006

FLC021-202208-
/O.EXP.KMFL.SV.W.0062.000000T0000Z-060620T2200Z/
COLLIER FL-
558 PM EDT TUE JUN 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLLIER COUNTY
EXPIRES AT 600 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED TO BELOW SEVERE 
LIMITS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. OCCASIONAL 
LIGHTNING...GUSTY WINDS TO 40 MPH...AND SMALL HAIL ARE STILL 
POSSIBLE WITH THESE STORMS...THAT NOW EXTEND FROM NAPLES TO NEAR 
BONITA SPRINGS. IN ADDITIONAL...VERY HEAVY RAINFALL IS OCCURRING. 
MOTORISTS ARE URGED TO USE TO CAUTION AND NOT DRIVE THROUGH FLOOD 
ROADWAYS. 

LAT...LON 2589 8117 2613 8172 2599 8201 2577 8142

$$
EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:46 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 20, 1:46 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE JUN 20 2006

.DISCUSSION...HIGH PRESSURE RIDGE TAKING UP RESIDENCE NEAR 31N THROUGH
THE FCST PERIOD. A WEAK INVERTED TROUGH OR TROPICAL WAVE WILL MOVE WEST
INTO SOUTH FLORIDA FROM THE BAHAMAS WEDNESDAY NIGHT THROUGH THURSDAY
AND ANOTHER STRONGER ONE THROUGH THE CWA ON SUNDAY. CONVECTION
WILL BE ENHANCED (NUMEROUS INTERIOR) AND MORE OF IT THURSDAY AND
FRIDAY TO THE EAST OF THE FIRST TROUGH. WILL NOT TREND UP POPS FOR
SUNDAY SINCE IT MAY BE TOO SOON. THERE WILL BE AN ABSENCE OF ANY
STRONG HIGH PRESSURE OVER SOUTH FLORIDA THROUGH THE NEXT WEEK SO
MID LEVEL TEMPS WILL BE COOL ENOUGH FOR AT LEAST SCATTERED
THUNDERSTORMS INTERIOR AND WEST.

&&

.MARINE...WINDS WILL BE UNDER 15 KNOTS SO SEAS WILL BE MAINLY 3
FEET OR LESS. THIS WILL MAKE FOR GOOD BOATING WEATHER.

&&

.FIRE WEATHER...MINIMUM RHS WILL MAINLY BE GREATER THAN 45
PERCENT EVERY AFTERNOON SO NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  89 /  20  30  20  40
FORT LAUDERDALE  78  90  79  89 /  20  30  20  40
MIAMI            79  90  79  89 /  20  30  20  40
NAPLES           74  91  75  91 /  20  30  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, Jun 20, 5:18 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
518 AM EDT TUE JUN 20 2006

FLZ063-066>075-210930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
518 AM EDT TUE JUN 20 2006

...A FEW STRONG STORMS POSSIBLE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: STRONG HEATING AND SEA BREEZE CONVERGENCE THIS AFTERNOON
WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA, MOST NUMEROUS
AND STRONGEST OVER INTERIOR SECTIONS OF SOUTH FLORIDA. THE STORMS WILL
MOVE TOWARDS THE GULF COAST LATE IN THE AFTERNOON INTO THE EARLY EVENING
HOURS.

WIND: THE STRONGEST STORMS COULD CONTAIN GUSTY WINDS OF UP TO 50 MPH THIS
AFTERNOON AND EVENING.

HAIL: THE STRONGEST STORMS COULD CONTAIN HAIL UP TO DIME SIZE THIS
AFTERNOON AND EVENING.

FLOODING: A FEW STORMS WILL CONTAIN HEAVY DOWNPOURS WHICH COULD CAUSE
MINOR FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA EACH
DAY, FAVORING INTERIOR AND GULF COASTAL LOCATIONS EACH AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Local storm report, Jun 20, 2:40 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TORNADO          2 S SOUTH BAY           26.63N 80.72W
06/20/2006                   PALM BEACH         FL   LAW ENFORCEMENT

            TORNADO OF UNKNOWN INTENSITY SPOTTED BY LAW ENFORCEMENT
            IN A FIELD AROUND THE 800 BLOCK OF US 27 BETWEEN SOUTH
            BAY AND BELLE GLADE.

&&

TW
Special weather statement, Jun 20, 3:05 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT TUE JUN 20 2006

FLZ066-201930-
HENDRY FL-
300 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORM APPROACHING EASTERN HENDRY COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF ROTENBERGER WILDLIFE
AREA...MOVING SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM IS ALSO CAPABLE OF
PRODUCING A FEW FUNNEL CLOUDS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THIS STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS...AND REPORT ANY SEVERE
WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE. THEY WILL RELATE THE
INFORMATION TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 20, 3:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT TUE JUN 20 2006

FLZ067-202015-
PALM BEACH WESTERN FL-
325 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORM APPROACHING US 27 OVER NORTH CENTRAL GLADES
COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAKEPORT MOVING WEST TO
SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND HEAVY RAINFALL.

MOTORISTS ALONG US 27 IN NORTHERN CENTRAL GLADES COUNTY CAN EXPECT
VISIBILITIES TO FALL BELOW 1 MILE IN THE STORM...AND SHOULD USE
CAUTION WHILE DRIVING THROUGH THE STORM.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 20, 3:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION FOR COUNTY LOCATION
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT TUE JUN 20 2006

FLZ063-202015-
NORTH CENTRAL GLADES FL-
345 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORM APPROACHING US 27 OVER NORTH CENTRAL GLADES
COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAKEPORT MOVING WEST TO
SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL...AND HEAVY RAINFALL.

MOTORISTS ALONG US 27 IN NORTHERN CENTRAL GLADES COUNTY CAN EXPECT
VISIBILITIES TO FALL BELOW 1 MILE IN THE STORM...AND SHOULD USE
CAUTION WHILE DRIVING THROUGH THE STORM.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 20, 4:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT TUE JUN 20 2006

FLZ069-070-202145-
EASTERN COLLIER FL-WESTERN COLLIER FL-
448 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORMS APPROACHING WESTERN COLLIER COUNTY...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF MARCO ISLAND TO 11 MILES SOUTH OF IMMOKALEE...MOVING WEST AROUND
10 MPH.

THE PRIMARY IMPACTS FROM THESE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STRONG STORMS CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY
RAINFALL.

SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STRONG STORMS THROUGH
545 PM EDT ARE ROYAL PALM HAMMOCK...GOLDEN GATES AREA...ORANGE
TREE...MARCO ISLAND...AND SOUTH NAPLES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:30 PM EDTTornado WarningMFLPalm Beach45 min
Jun 20, 3:08 PM EDTSevere Thunderstorm WarningMFLHendry33 min
Jun 20, 5:01 PM EDTSevere Thunderstorm WarningMFLMiami-Dade29 min
Jun 20, 5:19 PM EDTSpecial Marine WarningMFL86 min
Jun 20, 7:42 PM EDTSpecial Marine WarningMFL50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.